Alert archive / Wyoming / Flash Flood Warnings in 2007

Flash Flood Warning 2, NWS Riverton, WY

September 5, 2007Park County, Wyoming

NWS Riverton, WY issued this flash flood warning at Sep 5, 2007, 2:52 PM MDT for Park County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2007, 2:52 PM MDT (20:52 UTC)
Expired
Sep 5, 2007, 5:45 PM MDT
In force
3 hr
Issued by
NWS Riverton, WY
Area
Counties, with a storm outline in the text
Flood severity
None

County Park County, WY

The radar

The Billings radar (KBLX), 188 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KRIW 052103
FFWRIW
WYC029-052345-
/X.NEW.KRIW.FF.W.0002.070905T2052Z-070905T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
252 PM MDT WED SEP 5 2007

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL PARK COUNTY IN NORTHWEST WYOMING...

* UNTIL 545 PM MDT

* AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAINFALL RATES JUST SOUTH AND WEST OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HWY
  14/16/20 MILE MARKER 10...SYLVAN PASS...SYLVAN LAKE...EAST ENTRANCE
  AND PAHASKA

RAINFALL RATES OF 1.00 TO 1.50 INCH AN HOUR ARE POSSIBLE IN THE 
WARNED AREA.

MUDSLIDES AND LANDSLIDES ARE LIKELY ALONG HWY 14/16/20 THAT WILL 
BLOCK SAFE PASSAGE...FROM SYLVAN LAKE TO JUST EAST OF PAHASKA. 
EXPECT ADDITIONAL SLIDES OVER BURN SCAR AREAS FROM RECENT FIRES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR 
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND 
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

DO NOT ATTEMPT TO DRIVB THROUGH SYLVAN PASS IF MUDSLIDES ARE VISIBLE.

REPORT FLOODING AND MUDSLIDES TO THE NATIONAL WEATHER SERVICE OFFICE 
IN RIVERTON AT 1-800-211-1448.

LAT...LON 4455 11023 4438 11021 4439 10970 4460 10975

$$
JTFAHEY
2 follow-up statements
000 
WGUS75 KRIW 052203
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
351 PM MDT WED SEP 5 2007

WYC029-052345-
/X.CON.KRIW.FF.W.0002.000000T0000Z-070905T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PARK WY-
351 PM MDT WED SEP 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR
CENTRAL PARK COUNTY...

AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT RAINFALL RATES OF UP UP TO A HALF INCH AN HOUR ARE MOVING OVER 
SYLVAN PASS JUST WEST OF THE EAST ENTRANCE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SYLVAN 
LAKE...EAST ENTRANCE AND PAHASKA.

RAINFALL RATES AS HIGH AS AN INCH AN HOUR ARE POSSIBLE IN THE NEXT 2 
HOURS. MUDSLIDES AND DEBRIS FLOWS WILL OCCUR ALONG SYLVAN PASS WITH 
THESE RAINFALL RATES. MUDSLIDES WILL ALSO OCCUR OVER RECENT BURN 
SCAR AREAS NEAR EAST ENTRANCE. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE MUDSLIDES ARE VISIBLE.  
THE WATER DEPTH OF THE MUD WILL BE TOO GREAT TO ALLOW YOUR CAR TO 
PASS SAFELY. TURN AROUND AND DO NOT TRY TO MAKE IT THROUGH THE SLIDE.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4455 11023 4438 11021 4439 10970 4460 10975

$$

FAHEY
000 
WGUS75 KRIW 052258
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
458 PM MDT WED SEP 5 2007

WYC023-039-052303-
/X.EXP.KRIW.FF.W.0001.000000T0000Z-070905T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TETON WY-LINCOLN WY-
458 PM MDT WED SEP 5 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM MDT FOR SOUTHWESTERN
TETON COUNTY IN NORTHWEST WYOMING...AND EXTREME NORTHWESTERN LINCOLN
COUNTY IN WEST CENTRAL WYOMING...

ADDITIONAL FLOODING WILL NOT OCCUR AS RAINFALL IS NOT EXPECTED 
THROUGH 700 PM MDT. THEREFORE...THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.

HOWEVER...THE MUD AND ROCK SLIDE IN THE SNAKE RIVER CANYON WILL 
CONTINUE TO KEEP U.S. HIGHWAY 89 CLOSED THROUGH THE CANYON UNTIL 
AROUND 530 OR 600 PM MDT. TRANSPORTATION OFFICIALS CONTINUE TO WORK 
ON CLEARING THE SLIDE FROM THE ROAD SURFACE.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4311 11104 4313 11060 4342 11060 4341 11104

$$

JONES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 1:02 PM MDT, 1 hour 50 minutes earlier.

Area forecast discussion, Sep 5, 1:02 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
102 PM MDT WED SEP 5 2007

.UPDATE...SEVERE THUNDERSTORM WATCH 666 FOR SWEETWATER...LINCOLN...
SUBLETTE AND FREMONT COUNTIES THROUGH 9 PM FOR LARGE HAIL AND
DAMAGING WIND.

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
PREVIOUS DISCUSSION...WIDESPREAD SHOWERS FOUND OVER THE WESTERN HALF
OF THE CWA THIS MORNING...WITH HEAVY RAINS NOTED ACROSS THE NORTHERN
BASINS. THE TROUGH WHICH HAS BEEN DISCUSSED FOR THE LAST SEVERAL DAYS
WILL FINALLY BEGIN TO NEAR AND IMPACT THE CWA THIS MORNING AND
AFTERNOON. CURRENTLY...THE LOW PRESSURE CORE OF THE SYSTEM SITS
OVER CENTRAL NEVADA...AND WILL MOVE NORTH NORTHEAST THROUGH
EASTERN IDAHO ON ITS WAY TO ENTER NORTHWESTERN WYOMING AFTER 06Z
TONIGHT. SHOWER ACTIVITY WILL BE HEAVY AT TIMES THROUGH THE
MORNING TODAY...AND ONLY INCREASE DURING THE AFTERNOON HOURS WITH
SHOWERS AND THUNDERSTORMS EXPECTED OVER MUCH OF THE CWA. MODEL
PRECIPITABLE WATERS RANGE FROM 0.9 TO 1.2 INCHES ACROSS MUCH OF
WESTERN AND NORTHERN WYOMING THROUGH THIS EVENING...WHICH GOES
ALONG WITH THINKING FOR HEAVY RAINS ACROSS THE AREA. BECAUSE THE
GROUND IS ALREADY SATURATED FROM RAINS WHICH FELL LAST EVENING...
AND WITH THE EXPECTATION FOR SUBSTANTIAL RAINS THROUGHOUT THE
DAY...HAVE ISSUED A FLASH FLOOD WATCH EFFECTIVE BETWEEN 12Z AND
03Z FOR THE NORTHWESTERN TWO THIRDS OF THE CWA...ONLY LEAVING OUT
SWEETWATER...JOHNSON...AND NATRONA COUNTIES FOR THE TIME BEING.
BESIDES FOR VERY HEAVY RAINS...MODELS INDICATE AMPLE INSTABILITY
AS THE LOW PRESSURE CENTER MOVES OVER NORTHWESTERN WYOMING...WITH
LIFTED INDEX VALUES OF -2 TO -3...AND ELEVATED LAPSE RATES. HAVE
INCLUDED WORDING FOR ISOLATED SEVERE STORMS ACROSS THE MAJORITY OF
THE CWA FOR THE AFTERNOON AND EVENING HOURS...AS BELIEF THAT THESE
STRONG THUNDERSTORMS WILL HAVE THE ABILITY TO LAST UNTIL MIDNIGHT
WITH DYNAMICS PROVIDED FROM CORE MOVEMENT. AGAIN...THE EASTERN
HALVES OF JOHNSON AND NATRONA COUNTIES ARE NOT INCLUDED IN THIS
THOUGHT OF SEVERE ACTIVITY...THOUGH THERE IS AN EXPECTATION FOR SMALL
HAIL AND GUSTY WINDS...ALONG WITH HEAVY RAINS ARE ANTICIPATED OVER
THESE AREAS OVER THESE LOCATIONS TODAY AND TONIGHT. CLOUD COVER AND
SHOWER ACTIVITY...ALONG WITH THE GENERAL COOL NATURE OF THIS
SYSTEM WILL LEAVE MUCH COOLER TEMPERATURES ACROSS THE CWA TODAY.
THESE COOLER TEMPERATURES WILL CONTINUE THROUGH THE REMAINDER OF
FORECAST PERIOD...AS FALL FLIRTS WITH MAKING ITS GRAND ENTRANCE.

THIS STRONG SYSTEM WILL MOVE OUT OF EASTERN WYOMING BY 00Z
FRIDAY...ALLOWING A NORTHWEST FLOW TO DEVELOP OVER THE CWA. WEAK
DISTURBANCES WITHIN THIS FLOW WILL BRING ISOLATED SHOWER ACTIVITY
OVER THE NORTHERN THIRD OF THE CWA THROUGH FRIDAY EVENING.
ANOTHER...WEAKER TOUGH WILL MOVE THROUGH MONTANA FRIDAY
EVENING...WHICH WILL HELP TO CONTINUE SHOWER ACTIVITY ACROSS
NORTHERN WYOMING...AS A GENERAL ZONAL FLOW PATTERN DEVELOPS OVER
THE CWA THROUGH FRIDAY OVERNIGHT.

.LONG TERM...SATURDAY THROUGH WEDNESDAY
MORE VARIATION IN THE MODEL SOLUTIONS TONIGHT WITH THE GFS BEING
THE OUTLIER WITH ITS LARGE CLOSED LOW OVER THE PACNW EARLY NEXT
WEEK. PREFER THE MORE CONSISTENT ECMWF WITH CONTINUED ACTIVE NNW
FLOW INTO THE EARLY PART OF NEXT WEEK. WILL INDICATE A SLIGHT
CHANCE OF SHOWERS ACROSS THE NORTH SATURDAY...SPREADING SWD TO
INCLUDE ALL BUT THE SW AND FAR S SUNDAY AND MONDAY WITH HIGHER
POPS IN THE MOUNTAINS. WILL LINGER A FEW SHOWERS IN THE N TUESDAY.
THERE IS A CHANCE THAT THE SHOWERS WILL CONTINUE INTO WEDNESDAY
IF THE RIDGE AXIS HOLDS FURTHER WEST BUT PREFER A DRY FORECAST FOR
NOW. TEMPERATURES WILL BE QUITE COOL ACROSS THE NORTH OVER THE
WEEKEND AND POSSIBLY LONGER. WILL STICK WITH SOME 60S ACROSS THE
FAR NORTH WITH MAINLY 70S ELSEWHERE ACROSS THE LOWER ELEVATIONS.

&&

.AVIATION...
A STRONG STORM SYSTEM WILL AFFECT WYOMING THROUGH THIS EVENING.  THE
FIRST WAVE OF RAIN AND A FEW THUNDERSTORMS WILL AFFECT MUCH OF
WESTERN AND PARTS OF CENTRAL WYOMING THROUGH 15Z.  THIS WILL AFFECT
AREAS MAINLY WEST OF A LINE FROM ROCK SPRINGS TO RIVERTON TO
WORLAND.  OCCASIONAL MVFR CONDITIONS CAN BE EXPECTED WITH THIS
ACTIVITY THROUGH 15Z.  THERE COULD BE A BRIEF LULL IN THE ACTION
FROM MID MORNING THROUGH MIDDAY...BEFORE THE NEXT ROUND OF
THUNDERSTORMS BEGIN TO DEVELOP AS THE TROUGH APPROACHES THE REGION.
THIS WILL SEND ANOTHER WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS
ACROSS THE STATE FROM WEST TO EAST DURING THE AFTERNOON AND EVENING
HOURS...WITH POSSIBLY A FEW ROUNDS.  THESE THUNDERSTORMS ARE
EXPECTED TO BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE. EXPECT AREAS OF IFR AND MVFR WITH THESE NUMEROUS
THUNDERSTORMS.

&&

.FIRE WEATHER...
THE SUMMER CONDITIONS FELT OVER THE PAST FEW DAYS WILL END
TODAY...AS A STRONG LOW PRESSURE SYSTEM MOVES NORTHEAST THROUGH
NORTHERN NEVADA THIS AFTERNOON...AND WILL ENTER NORTHWESTERN
WYOMING DURING THE LATE EVENING HOURS. TODAY WILL BE A GENERALLY
WET AND ACTIVE DAY ACROSS MUCH OF THE FORECAST AREA. AS THIS
SYSTEM MOVES TOWARDS WYOMING...IT WILL CONTINUE TO BRING ELEVATED
WINDS...AS WELL AS SHOWERS AND THUNDERSTORMS INTO THE
STATE...ESPECIALLY OVER THE WESTERN TWO THIRDS. RAINS ASSOCIATED
WITH THIS SYSTEM WILL BE HEAVY...WITH CONCERNS WARRANTING A FLASH
FLOOD WATCH FOR MUCH OF THE WEST AND NORTH. EXPECT MUCH COOLER
TEMPERATURES TODAY...AS TEMPERATURES DROPS AS MUCH AS 10 DEGREES
WILL BE FOUND ACROSS THE AREA...WITH ASSOCIATED HIGHER HUMIDITIES.
AMPLE INSTABILITY WILL BE FOUND THIS AFTERNOON AND EVENING AS THE
AREA OF LOW PRESSURE MOVES TOWARDS WYOMING. THIS WILL BRING
WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH ISOLATED SEVERE STORMS
EXPECTED THROUGH MIDNIGHT. THREATS ASSOCIATED WITH THESE STORMS
WILL BE VERY HEAVY RAINS...LARGE HAIL...AND GUSTY WINDS TO AT
LEAST 50 MPH. SEVERE STORM ACTIVITY WILL BE FOUND IN ALL AREAS
EXCEPT THE EASTERN HALVES OF JOHNSON AND NATRONA COUNTY...WHERE
SMALL HAIL AND GUSTY WINDS TO 40 MPH ARE STILL EXPECTED. SHOWER
ACTIVITY WILL WEAKEN OVERNIGHT...THOUGH SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE FOUND INTO THURSDAY MORNING. THE SYSTEM WILL
QUICKLY MOVE THROUGH THE STATE ON THURSDAY...AND SHOULD BE NEARING
ITS EXIT BY THURSDAY EVENING. COOLER TEMPERATURES WILL REMAIN PAST
THE EXIT OF THIS SYSTEM...WITH BASIN TEMPERATURES IN THE MID TO
UPPER 70S COMMON THROUGH FRIDAY. THIS WILL ALSO BRING ELEVATED
HUMIDITIES THROUGHOUT THE FORECAST PERIOD.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH 666 FOR SWEETWATER...LINCOLN...
SUBLETTE AND FREMONT COUNTIES THROUGH 9 PM.
FLASH FLOOD WATCH THROUGH 9 PM FOR WYZ012>015-023>027.
FLASH FLOOD WATCH THROUGH 6 AM THURSDAY FOR WYZ001>008-016>018.
&&

UPDATE...AEM
SHORT TERM...BRANHAM
LONG TERM...SKRBAC
AVIATION...WM
FIRE WEATHER...BRANHAM
Hazardous weather outlook, Sep 5, 1:03 PM MDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
103 PM MDT WED SEP 5 2007

WYZ001>020-022>030-061101-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
103 PM MDT WED SEP 5 2007

...SEVERE THUNDERSTORM WATCH 666 UNTIL 9 PM FOR FREMONT...LINCOLN...
SUBLETTE AND SWEETWATER COUNTIES...
...FLASH FLOOD WATCH IN EFFECT TODAY AND TONIGHT FOR WESTERN AND
NORTH CENTRAL WYOMING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT
A STRONG AREA OF LOW PRESSURE WILL BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS THROUGH THE OVERNIGHT HOURS. HEAVY RAINS ARE EXPECTED
TO ACCOMPANY THESE STORMS ACROSS WESTERN AND NORTH CENTRAL WYOMING
WHICH MAY LEAD TO AREAS OF FLASH FLOODING THROUGH TONIGHT.
ADDITIONALLY...SOME THUNDERSTORMS ACROSS THE WESTERN TWO THIRDS OF
THE STATE THIS AFTERNOON AND EVENING COULD BE SEVERE...WITH LARGE
HAIL...STRONG WIND GUSTS TO 60 MPH...FREQUENT LIGHTNING...AND HEAVY
RAINS THIS AFTERNOON AND EVENING. THE EASTERN HALVES OF JOHNSON AND
NATRONA COUNTIES ARE EXPECTED TO SEE LIGHTNING...SMALL HAIL AND GUSTY
WINDS TO 45 MPH WITH THUNDERSTORM ACTIVITY. TEMPERATURES ACROSS THE
FORECAST AREA WILL BE MUCH COOLER TODAY...WITH TEMPERATURES DROPS
OVER TUESDAY OF AT LEAST 10 DEGREES COMMON. PERSONS WANTING TO TRAVEL
OR ENJOY OUTDOOR ACTIVITIES ARE STRONGLY ENCOURAGED TO CHECK CURRENT
CONDITIONS AND FORECASTS BEFORE LEAVING. MOTORISTS SHOULD PREPARE FOR
LIMITED VISIBILITIES DUE TO HEAVY RAINS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE STRONG AREA
OF LOW PRESSURE WILL CONTINUE THROUGH THURSDAY NIGHT...THOUGH WILL BE
BE LESSENED IN INTENSITY. BEHIND THE EXIT OF THIS SYSTEM...EXPECT
CONTINUED ISOLATED SHOWERS TO BE FOUND ACROSS THE NORTHER THIRD OF
THE STATE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZES...THUNDERSTORM WIND
GUSTS OVER 40 MPH...RAINFALL TOTALS...AND FLOODING ACROSS THE WEST
AND NORTH CENTRAL PORTIONS OF WYOMING THIS AFTERNOON AND EVENING.
THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Sep 5, 1:56 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
156 PM MDT WED SEP 5 2007

WYZ027>030-052100-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN
RIVER-SOUTH LINCOLN COUNTY-
156 PM MDT WED SEP 5 2007

...SIGNIFICANT WEATHER ADVISORY FOR SWEETWATER COUNTY...

AT 153 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF
ROBERTSON TO 16 MILES SOUTH OF MANILA MOVING NORTHEAST AT 45 MPH.
THESE STORMS ARE EXPECTED TO IMPACT LOCATIONS ALONG FLAMING GORGE
RESERVOIR AND SOUTHWEST SWEETWATER COUNTY THROUGH 300 PM MDT. THIS
AREA ALSO INCLUDES BURNTFORK...MCKINNON AND BUCKBOARD MARINA.

HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.

REPORT HAIL AND WIND GUSTS TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4096 11063 4072 10960 4152 10901 4177 11005

JONES
Special weather statement, Sep 5, 2:30 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
230 PM MDT WED SEP 5 2007

WYZ001-012-013-052130-
JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-YELLOWSTONE NATIONAL
PARK-
230 PM MDT WED SEP 5 2007

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TETON COUNTY...

AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR COLTER BAY VILLAGE. THESE
STORMS ARE EXPECTED TO MOVE NORTHEAST AT 25 MPH AS THE STORMS BEGIN
TO MOVE. TRAVELERS ALONG THE JOHN D. ROCKEFELLER HIGHWAY AND THE
NORTH END OF GRAND TETON NATIONAL PARK SHOULD BE PREPARED FOR THESE
STORMS.

HALF INCH HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4391 11077 4382 11056 4419 11015 4434 11047

JONES
Local storm report, Sep 5, 2:43 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
243 PM MDT WED SEP 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      2 E ALPINE              43.16N 110.97W
09/05/2007                   LINCOLN            WY   LAW ENFORCEMENT

            5 FOOT DEEP MUDSLIDE AT THE MOUTH OF SNAKE RIVER CANYON

&&

JFAHEY

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:56 PM MDTSevere Thunderstorm WarningRIWTeton49 min
Sep 5, 2:52 AM MDTFlash Flood WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 5 more23 hr
Sep 5, 1:31 PM MDTSevere Thunderstorm WarningRIWLincoln44 min
Sep 5, 1:37 PM MDTSevere Thunderstorm WarningRIWLincoln38 min
Sep 5, 1:42 PM MDTTornado WarningRIWLincoln38 min
Sep 5, 2:03 PM MDTFlash Flood WarningRIWLincoln, Sublette, Teton3 hr
Sep 5, 2:03 PM MDTTornado WarningRIWTeton27 min
Sep 5, 2:13 PM MDTSevere Thunderstorm WarningRIWLincoln, Sublette47 min
Sep 5, 2:30 PM MDTSpecial Weather StatementRIWTeton60 min
Sep 5, 2:41 PM MDTSevere Thunderstorm WarningRIWTeton43 min
Sep 5, 2:52 PM MDTSevere Thunderstorm WarningRIWSublette24 min
Sep 5, 3:00 PM MDTSpecial Weather StatementRIWSweetwater60 min
Sep 5, 3:19 PM MDTSpecial Weather StatementRIWSublette56 min
Sep 5, 4:08 PM MDTSpecial Weather StatementRIW67 min
Sep 5, 4:30 PM MDTSpecial Weather StatementRIW60 min
Sep 5, 4:41 PM MDTSpecial Weather StatementRIW64 min
Sep 5, 5:33 PM MDTSpecial Weather StatementRIWFremont, Hot Springs57 min

Nearby

Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.